Alert archive / Missouri / Flash Flood Warnings in 2016
Flash Flood Warning 53, NWS Paducah, KY
NWS Paducah, KY issued this flash flood warning at Jul 9, 2016, 9:14 PM CDT for Butler County, Missouri. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 9, 2016, 9:14 PM CDT (02:14 UTC)
- Expired
- Jul 10, 2016, 12:15 AM CDT
- In force
- 3 hr
- Issued by
- NWS Paducah, KY
- Area
- Storm-based polygon
- Flood severity
- None
County Butler County, MO
The radar
The Paducah radar (KPAH), 137 km from the middle of the area, began a volume at 02:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KBYH), launched 00:00Z, 2.2 hours before the alert went out and 210 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 94 J/kg
- Mixed-layer CIN
- -139 J/kg
- Mixed-layer LCL
- 1651 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 54 m²/s²
- 0-3 km storm-relative helicity
- 97 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
734
WGUS53 KPAH 100214
FFWPAH
MOC023-100515-
/O.NEW.KPAH.FF.W.0053.160710T0214Z-160710T0515Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE PADUCAH KY
914 PM CDT SAT JUL 9 2016
THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A
* FLASH FLOOD WARNING FOR...
EASTERN BUTLER COUNTY IN SOUTHEASTERN MISSOURI...
* UNTIL 1215 AM CDT
* AT 913 PM CDT...DOPPLER RADAR SHOWED THUNDERSTORMS PRODUCING HEAVY
RAINFALL HAD SPREAD EAST ACROSS THE EASTERN HALF OF THE COUNTY.
FLASH FLOODING IS EXPECTED TO BEGIN SHORTLY. LAW ENFORCEMENT
REPORTED POOLING WATER ON ROADWAYS AND RUSHING WATER IN SOME
LOCATIONS ON THE SOUTHWEST SIDE OF POPLAR BLUFF WHERE THE HEAVIER
RAIN HAD FALLEN EARLIER.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
POPLAR BLUFF...QULIN...FISK AND ROMBAUER.
ADDITIONAL RAINFALL AMOUNTS OF ONE TO THREE INCHES ARE POSSIBLE IN
THE WARNED AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TURN AROUND...DON'T DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.
&&
LAT...LON 3650 9042 3693 9039 3692 9026 3689 9025
3688 9026 3684 9022 3682 9022 3681 9020
3677 9020 3669 9014 3662 9015 3661 9016
3659 9019 3655 9018 3654 9021 3650 9022
$$
RST1 follow-up statement
892
WGUS73 KPAH 100312
FFSPAH
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
1012 PM CDT SAT JUL 9 2016
MOC023-100515-
/O.CON.KPAH.FF.W.0053.000000T0000Z-160710T0515Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BUTLER MO-
1012 PM CDT SAT JUL 9 2016
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1215 AM CDT FOR
EASTERN BUTLER COUNTY...
AT 1008 PM CDT...DOPPLER RADAR SHOWED THAT THUNDERSTORMS WHICH
PRODUCED HEAVY RAINFALL DURING THE EVENING HAD DISSIPATED. ANY
AREAS THAT HAVE FLOODING PROBLEMS WILL SEE IMPROVING CONDITIONS
THROUGH MIDNIGHT.
SOME LOCATIONS THAT MAY BE EXPERIENCING FLOODING INCLUDE...
AREAS MAINLY WEST OF QULIN AND FISK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TURN AROUND...DON'T DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.
&&
LAT...LON 3650 9042 3693 9039 3692 9026 3689 9025
3688 9026 3684 9022 3682 9022 3681 9020
3677 9020 3669 9014 3662 9015 3661 9016
3659 9019 3655 9018 3654 9021 3650 9022
$$
RSTWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this flash flood warning went out at Jul 9, 6:15 PM CDT, 2 hours 59 minutes earlier.
Area forecast discussion, Jul 9, 6:15 PM CDT, 2 hours 59 minutes before
Area Forecast Discussion National Weather Service Paducah KY 615 PM CDT SAT JUL 9 2016 .UPDATE... Issued at 615 PM CDT Sat Jul 9 2016 Updated for 00Z aviation forecast discussion. && .SHORT TERM...(Tonight through Monday night) Issued at 332 PM CDT Sat Jul 9 2016 Zone of instability over SEMO is area being monitored for late day and evening convection. It appears the axis will be from roughly Reynolds County MO southeast toward New Madrid. This could shift a little farther east with any late day sun. The activity should diminish this evening. Instability is reasonable, but the overall flow is much weaker. Thus organization will be limited and coverage more isolated/scattered. A pulse strong to severe storm cannot be ruled out. But not like what we've seen the last 3 days. Lower confidence forecast late tonight into Sunday for isolated convection over the west 1/2 of the area, especially SEMO. Will keep 20 percents going, and mainly diurnally driven Sunday. Will go dry Sunday night and Monday night, with a chance of convection Monday mainly southern 2/3 of the area, in line with the ECMWF. NAM not showing so much. But a signal has been there for Monday for more than 1 day. Temps will continue to be persistence based as the going numbers line up with MOS and base model output. Overall model preference in the near term was a blend of the HRRR and NAMnest hourly data, GFS 3 hourly data. Longer term, more weight was given to the ECMWF. .LONG TERM...(Tuesday through Saturday) Issued at 332 PM CDT Sat Jul 9 2016 The medium range models/ensembles seemed to have come into a little better agreement in their solutions for the extended forecast. However, the finer details are more murky. At the start of the extended period, persistent southwesterly low level flow will tend to maintain a moist and unstable atmosphere under weak ridging aloft. Scattered, mostly diurnal showers and tstms can be expected Tuesday and Wednesday as the flow aloft becomes more zonal. Pcpn chances may be a bit more concentrated in the north Wednesday due to minor mid level shortwave energy moving through. Probabilities of pcpn should ramp up some Wednesday night and Thursday across the PAH forecast area, associated with a more robust mid level lobe of energy to the south of an opening wave skirting the southern Canadian border. At this time frame, 50% PoPs seemed appropriate for daytime Thursday. A wind shift should occur Thursday night, ushering somewhat cooler/drier air into mainly the northeastern half of the PAH forecast area for Friday and Saturday. Under increased flow aloft however, ripples in the flow will be conducive to periodic MCS development across the central Plains and into our region. We will maintain chance PoPs through Day 7. && .AVIATION... Issued at 615 PM CDT Sat Jul 9 2016 Will have a scattered cu deck below occasional high clouds. Winds will become light or calm tonight. There is a chance of fog overnight and that is reflected in the TAFs. Any fog would burn off quickly Sunday morning. Convection should stay west of the TAF sites through the evening. Low level moisture in place on Sunday will allow for some cumulus mainly south of KEVV. && .PAH Watches/Warnings/Advisories... IL...None. MO...None. IN...None. KY...None. &&
Hazardous weather outlook, Jul 9, 3:33 PM CDT, 5 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 333 PM CDT SAT JUL 9 2016 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-101000- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 333 PM CDT SAT JUL 9 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT THIS AFTERNOON AND EVENING...ISOLATED THUNDERSTORMS WILL BE POSSIBLE WEST OF A MARBLE HILL MISSOURI TO MAYFIELD KENTUCKY LINE WITH THE BEST CHANCES ACROSS THE OZARK FOOTHILL REGION OF SOUTHEAST MISSOURI. ISOLATED STRONG TO SEVERE STORMS CANNOT BE RULED OUT. THE MAIN HAZARDS WILL BE LOCALIZED DAMAGING WIND GUSTS. TORRENTIAL RAINFALL IS ALSO POSSIBLE ALONG WITH SMALL HAIL. THE STORMS ARE NOT EXPECTED TO BE AS ORGANIZED OR WIDESPREAD AS THE PAST FEW DAYS AS THE WIND FIELDS ARE NOTABLY WEAKER. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THUNDERSTORMS ARE POSSIBLE OVER ALL OR PART OF THE OUTLOOK AREA SUNDAY THROUGH FRIDAY. LIGHTNING AND LOCALLY HEAVY RAINFALL WILL BE THE PRIMARY HAZARDS. A BRIEF STRONG TO SEVERE STORM CANNOT BE RULED OUT IF THE AIRMASS BECOMES VERY UNSTABLE. AFTERNOON HEAT INDICES AROUND 100 DEGREES ARE EXPECTED OVER ALL OR PART OF THE AREA TUESDAY AND WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
In the hours before
Local storm report, Jul 9, 8:29 PM CDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
829 PM CDT SAT JUL 09 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0829 PM FLASH FLOOD DONIPHAN 36.62N 90.82W
07/09/2016 RIPLEY MO PUBLIC
ROAD DITCHES AND SMALL STREAMS OVERFLOWING.
&&
CWLocal storm report, Jul 9, 8:38 PM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
838 PM CDT SAT JUL 09 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0830 PM HEAVY RAIN NEELYVILLE 36.56N 90.51W
07/09/2016 E1.75 INCH BUTLER MO PUBLIC
ESTIMATED 1.75 INCHES IN NEELYVILLE IN PAST 40 MINUTES.
VIA FACEBOOK.
0815 PM HEAVY RAIN 7 NNW POPLAR BLUFF 36.86N 90.46W
07/09/2016 M0.75 INCH BUTLER MO TRAINED SPOTTER
0.75 INCHES IN PAST 25 MINUTES
&&
SPLocal storm report, Jul 9, 8:51 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
851 PM CDT SAT JUL 09 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0840 PM FLASH FLOOD 2 NW POPLAR BLUFF 36.78N 90.43W
07/09/2016 BUTLER MO PUBLIC
TRAFFIC AT A STANDSTILL ON HWY 67 SOUTH, NEAR THE HWY 60
INTERSECTION, DUE TO LOTS OF WATER OVER THE ROADS.
&&
SPThe office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 9, 8:21 PM CDT | Flash Flood Warning | PAH | Butler | 4 hr |
Nearby
Flash Flood Warnings in Missouri, 2016Every flash flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.